SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 1-2 10MM LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Back to Search Results |
| Model Number |
74035222 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
Event or Problem Description
It was reported that a journey ii bcs articular insert trial size 1-2 10mm left is cracked/chipped.As this was noticed upon cleaning and sterilization activities, there was not patient involvement.
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection was conducted and confirmed the middle of the device is cracked, rendering the device inoperable.This device also shows signs of significant wear and usage.A review of complaint history revealed 6 similar events for the listed part number.No adverse trend was found for this event.For the batch number, the review did not reveal similar events.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.